Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Severely Itchy private parts...

(41 Posts)
Loulybelle Tue 02-Apr-13 02:19:41

For the past 3 months, i've suffered with red angry skin both back and front, sometimes it bleeds, and i can make my underwear wet with the clear discharge i get from the skin, i've had 3 different sets of anti biotics, and now i just wanna cry, because its really effecting me everyday, constant itchy, its burns when i go to the loo. Its not any UTI or Thrust.

Anyone had this before?

Have you had swabs done - these can be used to rule out thrush and bacterial infections. Definitely stop using aqueous cream - Dermol 500 is quite a good soap substitute and you should ask for a different emollient.

Lichen sclerosus is treated with steroid cream and generally dermovate - you can look up the treatment guidelines here.

Coffee1Sugar Wed 03-Apr-13 16:41:02

Sorry op but sounds definitely like LS. My best friend has it - exactly as you do

Loulybelle Wed 03-Apr-13 18:48:02

No swabs taken, but will speak to the doc tomorrow and mention LS to her, its not so bad today, minor itch, but otherwise ok, the skin still looks like i've burned.

bonzo77 Wed 03-Apr-13 18:55:00

I'd suggest a GUM clinic and a dermatology referral. What a disgrace that you've had to put up with it for this long. My vulva has been very itchy, it turned out to be a sort of residual reaction to thrush (which had long gone). It was red and raw, and resolved totally with some strong steroid cream used for about 3 days. But mine was nowhere as awful as yours sounds. You poor poor thing.

Loulybelle Wed 03-Apr-13 19:00:36

Thanks Bonzo, i've had many types of medication for this. including 3 types of antibiotics, aqueous cream, timodine cream and a rectogesic for the fissure i have, i couldnt use the rectogesic, because it gave me the worst headaches and i felt so sick.

Coffee1Sugar Wed 03-Apr-13 19:06:35

Ask for trimovate cream - its amazing!! I used it for general soreness of the vulval skin after dd's birth. It has a steroid and anti fungal in. Does stain knickers though so wear primark cheapies. Cannot recommend enough! grin

Coffee1Sugar Wed 03-Apr-13 19:07:00

Btw, the gynae consultant recommended it but GP can prescribe too

Loulybelle Wed 03-Apr-13 19:14:42

Arent Timodine and Trimovate the same, if not my chemist made a fuck up.

Coffee1Sugar Wed 03-Apr-13 19:53:01

I dont know sorry just that trimovate is a very thick greeny/yellow cream

Loulybelle Wed 03-Apr-13 20:13:49

I have a yellow cream in a tube, that stinks to high heaven.

Coffee1Sugar Wed 03-Apr-13 20:19:22

Perhaps then! It stains like buggery and even when you wipe yourself after a wee dont be alarmed by yellow/green gunk!

Loulybelle Tue 09-Apr-13 16:06:50

Well its getting worse, i can now peel off bits of skin that feel like plastic and i now have a pin head type red rash all over me, itches like mad.

Coffee1Sugar Tue 09-Apr-13 17:45:54

Have you been checked at a gum clinic? Not suggesting an std but those doctors will have much more experience of vulval issues than a gp

ScrumpigMum Thu 11-Apr-13 21:05:10

It sounds like Lichen Sclerosis to me. Doctors are shamefully unaware. There are several chats on this on mumsnet, and some very good advice and chats on patient,co.uk. Whatever you do don't look for images, there are horror stories out there and it isn't like that for most of us. Do get a diagnosis quickly and start treatment. If it is LS the sooner you get treatment, the more chance of reversal or at least stopping the symptoms. You need a referral to a Vulval Dermatologist if you can get one, not all gynies are that knowlegable about this either, it's an autoimmune skin condition not a gynacological one.
Good luck and I sympathise with you.

Loulybelle Fri 12-Apr-13 10:19:21

Well, im on Daktacort and double base gel, had swabs taken, and now have to see a vulva specialist, the chemist was very sympathetic about how i've put up with this for 4 months, its slowly getting better, but not fast enough.

3WiseYonis Fri 12-Apr-13 17:23:37

Pleased to hear it's getting a bit better.

Hope you get to see the vulva specialist asap.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now